Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2020, 5:09 PM MDT for Pueblo County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2020, 5:09 PM MDT (23:09 UTC)
- Expired
- May 30, 2020, 6:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:32 PM MDT | HAIL 1 | 3 Wsw Pueblo, CO | REPORTED AT PUEBLO BLVD AND 11TH PUEBLO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WUUS55 KPUB 302309
SVRPUB
COC101-310000-
/O.NEW.KPUB.SV.W.0042.200530T2309Z-200531T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
509 PM MDT Sat May 30 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Pueblo County in southeastern Colorado...
* Until 600 PM MDT.
* At 509 PM MDT, a severe thunderstorm was located near Pueblo West,
or near Pueblo, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northwestern Pueblo, Pueblo West and Pueblo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 10469 3833 10456 3820 10471 3831 10487
TIME...MOT...LOC 2309Z 048DEG 8KT 3833 10467
HAIL...1.00IN
WIND...60MPH
$$
Hodanish1 follow-up statement
269
WWUS55 KPUB 302326
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
526 PM MDT Sat May 30 2020
COC101-310000-
/O.CON.KPUB.SV.W.0042.000000T0000Z-200531T0000Z/
Pueblo CO-
526 PM MDT Sat May 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...
At 526 PM MDT, a severe thunderstorm was located near Pueblo West, or
near Pueblo, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southwestern Pueblo, Pueblo West and Pueblo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 10471 3829 10461 3820 10471 3832 10481
TIME...MOT...LOC 2326Z 048DEG 8KT 3830 10471
HAIL...1.00IN
WIND...60MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:57 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 30, 2:57 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 257 PM MDT Sat May 30 2020 .SHORT TERM...(This evening through Sunday) Issued at 257 PM MDT Sat May 30 2020 Currently... many storms were noted over the higher terrain early this afternoon, while over the large valleys and plains skies were generally mostly sunny. Temp were well into 90s across the plains with mid 90s here in Pueblo. Dewpts were generally in the 30s and 40s both in the mtns and plains. Mid to upper 50 dwpts, however, were noted over northeast Colorado with a 50 dwpt as close as KLIC. Today and Tonight... Main concern with be heavy rain. Models continue to show 1/2 to 1" possible over a good part of El Paso county from late this afternoon through this evening. Higher dwpts over NE CO will advect southwestward and help support the heavy rain potential over this region. The other area of concern is the burn scars. Although storms are moving west-east today, storm motion is slower and any storms that move over, or back-build, over the burn scars will have potential to produce flash flooding. Other areas of concern is the Chalk Bluffs region west of Buena Vista. the activity will move slowly east, with the best chance of precip continuing over the evening over El Paso county. A 2nd wave of showers will be possible late this evening and tonight over the mtns/valleys and kept pops up over these regions Tomorrow... Showers and storms will be a bit less widespread tomorrow than today. However the burn scar flood threat will still be with us as any of the storms will be capable of heavy rain. max temps tomorrow will be a 2-3F cooler than today, but it still will be hot across the region. Similar to today, storms will likely not make it too far onto the plains before weakening. \/Hodanish .LONG TERM...(Sunday night through Saturday) Issued at 257 PM MDT Sat May 30 2020 ...Very warm temperatures with a daily shot of higher terrain showers and thunderstorms through the extended... Sunday night and Monday...The upper ridge axis will be positioned near the CO/KS border through Mon, while a trough of low pressure begins to strengthen off the West Coast. This will increase the moisture advection across the Four Corners and up into the western half of Colorado, providing an enhanced fuel source for aftn and evening thunderstorms over the higher terrain and adjacent plains. Expect highs in the mid 70s to mid 80s for the high valleys, and mid 80s to mid 90s for the plains. Tuesday through Thursday...The upper trough off the West Coast will remain in place but strengthen and become a closed low. Meanwhile, the ridge of high pressure over the region will flatten slightly and ease back to the west. This will trap moisture in place under the ridge, while the steering flow once again becomes somewhat stagnant. So, while the moisture tap will be somewhat stunted, storms that do develop will likely be slow-moving and remain a flash flood threat for area burn scars as they stick close to the higher terrain. Plan on high temps around 80F for the high valleys, and upper 80s to upper 90s for the plains. Friday and Saturday...Models indicate that the West Coast trough will finally move onshore Thu night and eject to the northeast across the Great Basin, though the EC is about 6 to 12 hrs slower at this time. At this time decided to stick with the extended procedure output, which means slightly cooler temps for the western areas, aftn and eve convection on Fri, then a downturn in storm activity for Sat. Moore && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 257 PM MDT Sat May 30 2020 Thunderstorms will be possible this afternoon and early evening at each of the 3 Taf sites (KCOS/KPUB/KALS), with VFR conditions late this evening and tomorrow. Additional storms will once again be possible late tomorrow afternoon at each of the taf sites. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, May 30, 11:06 AM MDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1106 AM MDT Sat May 30 2020 COZ058>089-093>099-311715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1106 AM MDT Sat May 30 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Latest high resolution computer guidance is indicating locally heavy rain will be possible across the greater Pikes Peak region starting late this afternoon and lasting into the evening hours. In addition to the heavy rain, the potential for storms to produce considerable amounts of small hail will also be possible. Some of the guidance is indicating over an inch of rain occurring across the Pikes Peak region, and this may cause quick rises in area streams, along with local areas of flash flooding. Over the mountains, showers and thunderstorms are expected to be numerous this afternoon and evening. If a strong storm should move over or develop over any of the burn scars, than flash flooding will be possible. All storms will produce dangerous cloud to ground lightning. There is a very slight chance that a marginally severe storm could occur, producing hailstones to 1 inch in diameter and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon and evening thunderstorms are expected each day from Sunday into Friday. Initial thunderstorm development is forecast over the mountains, spreading east into the Interstate 25 corridor by late afternoon, then onto the plains during the evening hours. On Sunday, there will be a marginal risk of a severe storm or two over the plains generally north of highway 50. Hail up to quarter size and wind gusts over 60 mph will be the primary threats. Any thunderstorms over the region during the the next several days may produce locally heavy rainfall, lightning, small hail and gusty outflow winds to 50 mph. Over the mountains, temperatures are expected to remain warm for the next several days, with overnight lows staying above freezing. This will enhance snow melt, and area rivers and streams will likely flow at elevated rates. Caution is advised near flowing water into next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains, high valleys and I-25 corridor this afternoon and evening. Hodanish
In the hours before
Special weather statement, May 30, 3:37 PM MDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Pueblo CO 337 PM MDT Sat May 30 2020 COZ085-086-302200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 337 PM MDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 400 PM MDT... At 337 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Pinon, or 20 miles northwest of Pueblo. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern El Paso and northwestern Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3851 10470 3846 10481 3856 10493 3864 10477 TIME...MOT...LOC 2137Z 151DEG 3KT 3853 10479 Hodanish
Local storm report, May 30, 3:51 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN 4 NNE MANITOU SPRINGS 38.92N 104.88W
05/30/2020 M3.50 INCH EL PASO CO PUBLIC
&&Local storm report, May 30, 3:56 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 5 NE MANITOU SPRINGS 38.90N 104.84W
05/30/2020 M0.87 INCH EL PASO CO OTHER FEDERAL
0353 PM HEAVY RAIN 5 NNE MANITOU SPRINGS 38.92N 104.88W
05/30/2020 M1.42 INCH EL PASO CO OTHER FEDERAL
&&Special weather statement, May 30, 3:56 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT Sat May 30 2020
COZ081>083-085-086-302245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
356 PM MDT Sat May 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...TELLER...
WESTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 445 PM MDT...
RAPID STORM INTENSIFICATION LIKELY OVER NORTHERN PUEBLO COUNTY AND
SOUTHERN EL PASO COUNTY.
At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Pinon, or 19 miles northwest of Pueblo. This
storm was nearly stationary. A moist outflow boundary is heading
towards this storm from the east and this storm is expected to
rapidly intensify after 4 pm.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Southwestern Colorado Springs, Woodland Park, Manitou Springs, Green
Mountain Falls, Divide, Pikes Peak, Crystola, Chipita Park, Cascade
and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 10466 3842 10486 3900 10533 3911 10533
3913 10528 3913 10504
TIME...MOT...LOC 2153Z 151DEG 2KT 3851 10479
HodanishSpecial weather statement, May 30, 4:26 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 426 PM MDT Sat May 30 2020 COZ083-086-302300- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- 426 PM MDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND WESTERN PUEBLO COUNTIES UNTIL 500 PM MDT... At 426 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Florence, or 10 miles northeast of Junkins Burn Scar. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Fremont, northeastern Custer and western Pueblo Counties. LAT...LON 3831 10508 3830 10494 3819 10495 3825 10513 TIME...MOT...LOC 2226Z 022DEG 4KT 3826 10503 HoDANISH
Special weather statement, May 30, 4:40 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 440 PM MDT Sat May 30 2020 COZ086-302315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 440 PM MDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 515 PM MDT... At 437 PM MDT, Doppler radar was tracking a strong thunderstorm near Pueblo West, or 7 miles north of Pueblo, moving southwest at 15 mph. Additional strong storms were also noted over western Pueblo county and these storms were moving east at 20 mph. Storm boundaries are likely to collide in the Pueblo and Pueblo West areas, and these storms will produce heavy rain and hail. It is possible that these storms may become severe. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Pueblo, Pueblo West, Pueblo Reservoir and Pinon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3847 10460 3832 10450 3821 10492 3845 10492 TIME...MOT...LOC 2237Z 064DEG 13KT 3837 10464 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:22 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| May 30, 2:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| May 30, 2:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 30, 3:00 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| May 30, 3:17 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| May 30, 3:32 PM MDT | Flash Flood Warning | PUB | Fremont, Teller | 3 hr |
| May 30, 3:37 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| May 30, 3:56 PM MDT | Special Weather Statement | PUB | Teller | 49 min |
| May 30, 4:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 22 min |
| May 30, 4:13 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| May 30, 4:26 PM MDT | Special Weather Statement | PUB | Custer | 34 min |
| May 30, 4:40 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| May 30, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 33 min |
| May 30, 5:07 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| May 30, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 44 min |
| May 30, 5:36 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.